Alert archive / Alabama / Fire Weather Watches in 2009

Fire Weather Watch 13, NWS Mobile, AL

February 2, 200910 counties in Alabama

NWS Mobile, AL issued this fire weather watch at Feb 2, 2009, 5:44 AM CST for 10 counties in Alabama. It took effect at Feb 4, 2009, 10:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2009, 5:44 AM CST (11:44 UTC)
In effect from
Feb 4, 2009, 10:00 AM CST
Expired
Feb 3, 2009, 5:53 AM CST
In force
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2720 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Feb 2, 3:45 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 2, 3:45 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 AM CST MON FEB 2 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)EFFECTS OF INITIAL SHORTWAVE
ENERGY PASSING OVER THE NORTHERN GULF HAS BEEN MORE OVER THE
GULF...WITH ONLY ISOLATED SHOWERS OVER AND NORTH OF THE GULF COAST
SO FAR TONIGHT. GUIDANCE CONTINUES TO ADVERTISE THIS INITIAL ENERGY
MOVING EAST OF THE FA THIS MORNING AS A FRONT TO THE WEST OF THE FA
MOVES ACROSS THE FA TODAY. GFS EXITS THE FRONT SOUTHEAST OF THE FA A
COUPLE OF HOURS FASTER THAN THE NAM...BUT THIS IS GENERALLY
INSIGNIFICANT IN THE SHORT TERM. GUIDANCE ALSO CONTINUES TO
ADVERTISE CATEGORICAL RAIN WITH THE FRONT...WITH ENOUGH INSTABILITY
FOR TSRA OVER THE NORTHERN GULF...MAINLY THIS MORNING. THERE IS SOME
DISAGREEMENT WITH TONIGHTS LOWS. NAM A BIT QUICKER IN MOVING IN THE
COOLER AIR. HAVE WENT WITH BLENDED APPROACH FOR TONIGHTS LOW AS A
RESULT. /16

TUESDAY THROUGH WEDNESDAY NIGHT)...BY THE BREAK OF DAWN
TUESDAY...THE COLD FRONT WILL BE WELL EAST OF THE AREA WITH COLDER
AND DRIER AIR SPILLING ACROSS THE AREA ON BRISK WEST TO NORTHWEST
WINDS. A LITTLE SPOKE OF ENERGY ROTATING AROUND THE UPPER HIGH
SETTING OVER THE GREAT LAKES ON TUESDAY SHOULD SEND SOME CLOUDS DOWN
INTO THE NORTHERN ZONES...POSSIBLY JUST SKIRTING THE WESTERN EDGES
OF SOUTHWEST ALABAMA DURING THE AFTERNOON AND EARLY EVENING ON
TUESDAY. LOOKS TO BE TOO DRY FOR ANY PRECIPITATION FROM THE CLOUDS.
UPPER RIDGE BUILDING OVER THE DESERT SOUTHWEST WILL ENSURE A COLD
NORTHWEST FLOW ALOFT FOR A FEW DAYS AND WEDNESDAY MORNING
TEMPERATURES WILL BE AT OR BELOW FREEZING ALL WAY TO THE
COAST...ONLY THE BARRIER ISLANDS ESCAPING A FREEZE. JUST ENOUGH WIND
FOR WIND CHILLS AROUND 20 DEGREES.  MOSTLY LOW 50S FOR WEDNESDAY
HIGHS. /11

.LONG TERM...(THURSDAY THROUGH SUNDAY)THURSDAY MORNING STARTS OUT
WITH LOW TEMPERATURES BETWEEN 20 AND 25 OVER MOST OF THE AREA NORTH
OF INTERSTATE 10 WITH ANOTHER FREEZE SOUTH TO THE ISLANDS. MAY NEED
TO CONSIDER A HARD FREEZE WATCH FOR SOME AREAS BY THURSDAY MORNING.
FRIDAY MORNING WILL SEE THE COLDEST TEMPERATURES OVER THE INTERSTATE
TRIANGLE...NORTH OF I-10 AND EAST OF I-65. SURFACE RIDGE WILL STILL
BE POKING BACK TO THE EAST OVER THAT AREA BUT FARTHER TO THE WEST
OVER SOUTHEAST MISSISSIPPI AND THE ALABAMA BORDER...SURFACE WINDS
WILL HAVE TURNED TO THE SOUTHEAST ON THE BACK SIDE OF THE HIGH...
BRINGING SLIGHTLY WARMER AIR TO THAT REGION. FRIDAY AND SATURDAYS
HIGHS BACK IN THE 60S. ENOUGH MOISTURE FEEDS INTO THE WESTERN
SECTIONS BY THE WEEKEND THAT WE MAY BEGIN TO SEE SCATTERED SHOWERS
BY SUNDAY OVER THE WESTERN ZONES. UPPER RIDGE WILL HAVE TRAVELED
EAST BY THE WEEKEND AND BE OVER THE NORTHERN GULF...RESULT BEING
HIGHS IN THE LOWER 70S FOR SUNDAY. /11

&&

.AVIATION...(12Z ISSUANCE) CURRENT WEATHER EVENT HAS PROVED TO BE
LESS THAN ENTHUSIASTIC IN MOVING IN IFR VIZ/CIGS...WITH THE GFS
KEEPING THEM CLOSER TO THE COMING FRONT (I.E. THIS AFTERNOON). EVEN
THE NAM IS HOLDING OFF UNTIL MID MORNING. BOTH AGREE THAT VFR
CONDITIONS RETURN THIS EVENING...WITH STRONG NORTHERLY FLOW MOVING
IN BEHIND THE FRONT. /16

&&

.MARINE...GUIDANCE CONTINUES TO ADVERTISE A SURFACE LOW FORMING OVER
THE NORTHERN GULF AHEAD OF FRONT EXPECTED TO PASS OVER THE FA TODAY
INTO TONIGHT. SCY CONDITIONS (MAINLY DUE TO GUSTS) ARE EXPECTED WITH
THIS LOWS PASSAGE. STRONG OFFSHORE FLOW IS EXPECTED BEHIND THE
FRONT...LASTING OVERNIGHT...BUT AS SURFACE HIGH PRESSURE NUDGES EAST
OVER THE NORTHERN GULF...SOME SETTLING WILL OCCUR TUESDAY. ITS
EFFECTS WILL BE SHORT LIVED AS A RE-ENFORCING FRONT CROSSES THE
AL/NW FL COASTAL WATERS TUESDAY EVENING..LASTING INTO WEDNESDAY.
SETTLING WILL OCCUR WEDNESDAY AS HIGH PRESSURE PASSES NORTH OF THE
AREA WEDNESDAY NIGHT INTO THURS. BY THURSDAY EVENING...FLOW HAS
SWITCHED BACK TO ONSHORE...WHICH WILL LAST THROUGH THE
WEEKEND...WITH SOME STRENGTHENING SUNDAY AS A FRONT DEVELOPS OVER
THE SOUTHERN ROCKIES. /16

&&

.FIRE WEATHER...RAIN MOVES EAST ACROSS THE AREA TODAY IN ADVANCE OF
A COLD FRONT. MUCH DRIER AIR FOLLOWING THE FRONT WILL MAKE ITSELF
FELT BY TUESDAY WITH A RED FLAG POSTED FOR THE FLORIDA PANHANDLE.
WINDS WILL BE GUSTY AND WEST TO NORTHWEST DURING THE AFTERNOON.
DISPERSIONS GOOD TO VERY GOOD ON TUESDAY WILL JUST BE FAIR TO
AVERAGE BY WEDNESDAY AS WINDS DIMINISH. FIRE WEATHER WATCH FOR OUR
ALABAMA ZONES ON WEDNESDAY WITH ANOTHER RED FLAG WARNING FOR THE
FLORIDA PANHANDLE. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      59  33  57  30 /  70  05  05  05
PENSACOLA   61  36  60  30 /  80  05  05  05
DESTIN      60  38  58  33 /  80  10  05  05
EVERGREEN   55  32  56  26 /  80  05  10  05
WAYNESBORO  56  30  55  24 /  70  00  10  00
CAMDEN      53  31  54  27 /  80  05  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...RED FLAG WARNING FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 10 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM TUESDAY FOR THE FOLLOWING
     ZONES:COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Feb 2, 5:00 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST MON FEB 2 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT.

AS A SYSTEM MOVES OVER THE NORTHERN GULF OF MEXICO THIS
MORNING...FOLLOWED BY A STRONG FRONT  MOVING OVER THE AREA LATE
MORNING INTO TONIGHT...STRONG WINDS WILL INCREASE SEAS...CREATING
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

A FEW THUNDERSTORMS WILL MIX IN WITH THE RAIN OVER THE COASTAL
WATERS...MAINLY THIS MORNING...BUT LIMITED INSTABILITY WILL KEEP ANY
OF THESE THUNDERSTORMS FROM BECOMING STRONG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BEHIND A FRONT CROSSING THE AREA MONDAY INTO MONDAY NIGHT...DRIER
AIR WILL MOVE OVER THE AREA...CREATING AN INCREASED RISK FOR
WILDFIRES TUESDAY THROUGH THURSDAY. SOUTHERLY FLOW WILL RETURN LATE
THURSDAY...INCREASING THE MOISTURE LEVELS AND DECREASING THE
WILDFIRE RISK.

ALSO...THERE WILL BE SOME SETTLING OVER ALABAMA AND WESTERN FLORIDA
PANHANDLE COASTAL WATERS TUESDAY...BUT A SECOND...RE-ENFORCING FRONT
WILL CROSS THE AREA TUESDAY EVENING...WITH STRONG WINDS AND
HAZARDOUS SEAS CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. THESE
HAZARDOUS CONDITIONS WILL LAST INTO WEDNESDAY...THEN WITH DECREASING
OFFSHORE WINDS...SO WILL THE HAZARDOUS CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 10:45 PM CSTSmall Craft AdvisoryMOB68 hr
Feb 2, 5:44 AM CSTRed Flag WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia35 hr
Feb 2, 5:44 AM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more60 hr
Feb 2, 2:52 PM CSTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more13 hr

Nearby

Fire Weather Watches in Alabama, 2009Every fire weather watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.